2:59 pm - 04/15/2012

How can I start my period sooner? Don't want to have it on my wedding day :(

So as it stands right now, I am set to be on day three of my extremely painful, debilitating period on my wedding day. This, for lack of a better term, freaking sucks. I do not want to be miserable on the happiest day of my life. I tried taking the pill a few times and ended up with horrible headaches and nausea, but I have a few unused packs leftover. How can I reset my period using the pill? I have two months before the big day (June 16th) and I will do whatever it takes to make my period come earlier. Help?

My period has been starting on the 14th and going until the 17th or so for the last few months. I'm on day two right now (the 15th) and expect at least another day and a half. Has anyone had success with doing something like this? 

The last thing I need is to end up like the sister on 16 Candles.... :(
anthylorrel 15th-Apr-2012 08:01 pm (UTC)
Have you tried taking the pill vaginally for a more direct delivery of the hormones? I've heard people say that this can reduce the side effects since it doesn't have to go through your entire system to get the same effects.
pyraterose 15th-Apr-2012 08:06 pm (UTC)
I didn't even know that was a thing, actually. For now we're actually kind of hoping to conceive possibly on our wedding night so I don't really want to use the pill to prevent pregnancy, just to make my period come either early or late.
anthylorrel 15th-Apr-2012 08:09 pm (UTC)
You could try taking the pill for a week or two and then stopping, making yourself go through a withdrawal bleed. That may be enough to reset your cycle.
pyraterose 15th-Apr-2012 08:22 pm (UTC)
When would I start taking it? As soon as this period is over?
anthylorrel 15th-Apr-2012 09:00 pm (UTC)
Yep.
jocelina 19th-Apr-2012 01:36 pm (UTC)
This GoAskAlice article says the same thing, noting that people who took the pill vaginally instead of orally "received the same protection against pregnancy while experiencing significantly fewer unwanted side effects like headaches, vertigo, nausea, breast tenderness, and breakthrough bleeding." This study also suggests that vaginal administration of HBC pills is a viable option, though it was focused mostly on ovulation suppression and nausea avoidance and other side effects don't seem to have been addressed.

Still, it does seem like a promising option for the OP. :)
gunshotbeauty 15th-Apr-2012 08:03 pm (UTC)
you could induce it with parsley tea
pyraterose 15th-Apr-2012 08:05 pm (UTC)
If I induce my May period early will it stay that way for June's or would I have to try using it again in June and pray it works? And how far in advance can I try to induce it? Would it just come a day or two early or could I make it come a week early that way?
babytalking 15th-Apr-2012 08:58 pm (UTC)
Last October my period was set to arrive on the first day of my trip to Disneyland, so I used parsley tea (steeped 30 minutes in boiling water, bought fresh in the veggie section at the grocery store) and took about 1000 mg. vitamin C and it made it come about three days early. I think your period usually comes on the day after you drink the tea, so you could try that.

I should mention that once I was eager to get my period and tried every trick in the book -- vitamin C, fresh pineapple, parsley tea -- and it STILL came on day 28, when it damn well pleased. But parsley tea is safe and I think definitely worth a shot.

When I used it, I didn't use it on consecutive periods and my period still arrived at roughly the same time (i.e., not early) next month. But my period is pretty variable within a space of like four or five days.
bear_woman 15th-Apr-2012 08:25 pm (UTC)
I could be wrong since I don't know the science behind this, but I have had success taking the morning-after pill like a week before I don't want to have my period and inducing a withdrawal bleed early, then the week I don't want to have the period it doesn't come.
knittinggoddess 15th-Apr-2012 08:43 pm (UTC)
This seems like a pretty reasonable suggestion. Unfortunately, it seems like anything that will delay your period will do so by delaying ovulation or otherwise screwing with your cycle.

You stated above that you want to conceive on your wedding night, so you want to delay ovulation until the day of or just after the wedding. Do you track your ovulation? Once you figure out how long your luteal phase is, you will know how long you need to delay your ovulation.

As an aside, don't obstetricians date pregnancies as starting on the last day of your period? If you could speed up your period to have it end right before your wedding, wouldn't a pregnancy that took place later that month technically count as being conceived on your wedding night? I know it's not as romantic.
pyraterose 15th-Apr-2012 08:47 pm (UTC)
Well we aren't like, desperate to conceive, but we decided to give it a one time shot on the night of and if it doesn't happen we'll wait another year or so to start TTC.
knittinggoddess 15th-Apr-2012 08:49 pm (UTC)
Also, declaring period timing by the days of the month, not days of your cycle, may lead to what looks like shifting of days. Right now your cycle is about 30-31 days long, if it appears on the same calendar day every month. This isn't a solution, but it's something to keep in mind as you calculate how to shift your period: your uterus doesn't look at a calendar. :)

If you're more concerned about bloodbaths than conception, keep in mind that there are ways to decrease the volume of blood, as well as ways to handle it. I've heard great things about people using menstrual cups on their wedding day and never having to lift up all the layers of their dress to deal with tampons or pads. People over on IUD_divas have used large doses of vitamin E or ibuprofen to substantially decrease their bleeding. If cramping is more the problem, cramp bark is awesome.

I know you want to not have a period at all on your wedding day, but those are pretty solid potential backup plans. (Though, vitamin E and ibuprofen need to be started before the period, and menstrual cups have a learning curve.)

My mom was miscarrying on her wedding day. It sounded pretty miserable. I can understand how you'd want to avoid even a period on the stressful, long and happy day.
pyraterose 15th-Apr-2012 09:21 pm (UTC)
Oh man, your poor mom! I can't even imagine :( I will definitely try all of the above, thank you :)
faithful_summer 16th-Apr-2012 02:51 am (UTC)
I would suggest calling your gynecologist. I bet they get questions like this all the time and have a few tricks up their sleeves.
helpme11111 18th-Apr-2012 03:38 pm (UTC)
THIS. I don't remember the details clearly, but a friend of mine got a one pill from her doctor that delayed her period for a week so that she wouldn't have it on prom night. Maybe it is something like Plan B, which delayed my period for a week.
This page was loaded Oct 22nd 2014, 9:37 am GMT.